Everything posted by quiet_mom
son won't increase his meds
quiet_mom replied to Klee59's topic in Obsessive Compulsive DisorderHello Klee59, I'm a newbie too. I just wanted to say be careful of side effects if you do raise the dose. My DD16 (diagnosed with OCD at 14 and currently experiencing a relapse) has been on 10-20 mg. of fluoxetine for the past two years, but started to experience significant OCD/anxiety/panic at the beginning of this school year. The doctor increased her dose to 40 mg and she did not tolerate it at all and was unable to go to school (horrible brain fog where she did not feel like herself). We stopped the fluoxetine and two weeks later started her on 25 mg. of fluvoxamine. So far she is tolerating it okay and we will probably stay on it another week before breaking another 25 mg pill in half and adding that to her dose (low and slow). And the doctor and I are really leaving it up to her to decide if/when to raise the dose. I will encourage her to increase if I don't see side effects and will try to get to the highest tolerable dose, realizing that for her it will probably remain a low dose. The doctor also gave us an Rx for minocycline to add but cautioned not to raise the dose of fluvoxamine and start minocycline at the same time, so we can track what is causing the side effects. I don't know about your son, but DD is very sensitive to meds. She also has twice weekly CBT, but has been unable to do ERP due to the high anxiety, and the therapist is focusing mostly on anxiety and depression right now. Also able to Skype appointments, which has worked great since the counselor is two hours away. We started a 504 plan at the school (and should have had it in place sooner--we just didn't realize she could have such a major relapse). DD is also starting a "home hospital" program offered by the school where they send a tutor to her, and we have that in place until the end of the semester (in January) because it could take awhile for meds to (hopefully) work. That's just been our experience. I wish we hadn't bumped her fluoxetine up so high. The doctor had also prescribed clonazepam (a benzodiazepine) for the panicky feelings at the same time she raised the fluoxetine and that was horrible--she was getting side effects from both. We'll never do clonazepam again due to DD's sensitivity. We are going to do everything low and slow and only one change at a time from now on, and DD gets to make the final choice (with lots of encouragement from me); we can always go back down if she doesn't like it. Have to weigh benefits and risks together. There were times when she broke her lowest dose in half but then thought about it and decided to take the whole pill. I wish you both well!!